Advanced Search
Article Contents
Article Contents

On the regularization of the inverse conductivity problem with discontinuous conductivities

Abstract Related Papers Cited by
  • We consider the regularization of the inverse conductivity problem with discontinuous conductivities, like for example the so-called inclusion problem. We theoretically validate the use of some of the most widely adopted regularization operators, like for instance total variation and the Mumford-Shah functional, by proving a convergence result for the solutions to the regularized minimum problems.
    Mathematics Subject Classification: Primary: 35R30; Secondary: 47J06, 49J45.


    \begin{equation} \\ \end{equation}
  • [1]

    R. Acar and C. R. Vogel, Analysis of bounded variation penalty methods for ill-posed problems, Inverse Problems, 10 (1994), 1217-1229.doi: 10.1088/0266-5611/10/6/003.


    R. A. Adams, "Sobolev Spaces,'' Academic Press, New York, 1975.


    G. Alessandrini, Open issues of stability for the inverse conductivity problem, J. Inverse Ill-Posed Probl., 15 (2007), 451-460.doi: 10.1515/jiip.2007.025.


    G. Alessandrini and M. Di Cristo, Stable determination of an inclusion by boundary measurements, SIAM J. Math. Anal., 37 (2005), 200-217.doi: 10.1137/S003614100444191X.


    L. Ambrosio, N. Fusco and D. Pallara, "Functions of Bounded Variation and Free Discontinuity Problems,'' Clarendon Press, Oxford, 2000.


    K. Astala and L. Päivärinta, Calderón's inverse conductivity problem in the plane, Ann. of Math. (2), 163 (2006), 265-299.doi: 10.4007/annals.2006.163.265.


    K. Astala, L. Päivärinta and M. Lassas, Calderón's inverse problem for anisotropic conductivity in the plane, Comm. Partial Differential Equations, 30 (2005), 207-224.doi: 10.1081/PDE-200044485.


    H. Attouch, "Variational Convergence for Functions and Operators,'' Pitman Publishing, Boston London Melbourne, 1984.


    A. Braides, "$\Gamma$-convergence for Beginners,'' Oxford University Press, Oxford, 2002.doi: 10.1093/acprof:oso/9780198507840.001.0001.


    T. F. Chan and X.-C. Tai, Level set and total variation regularization for elliptic inverse problems with discontinuous coefficients, J. Comput. Phys., 193 (2004), 40-66.doi: 10.1016/j.jcp.2003.08.003.


    G. Chavent and K. Kunisch, Regularization of linear least squares problems by total bounded variation, ESAIM Control Optim. Calc. Var., 2 (1997), 359-376.doi: 10.1051/cocv:1997113.


    E. T. Chung, T. F. Chan and X.-C. Tai, Electrical impedance tomography using level set representation and total variational regularization, J. Comput. Phys., 205 (2005), 357-372.doi: 10.1016/j.jcp.2004.11.022.


    G. Dal Maso, "An Introduction to $\Gamma$-convergence,'' Birkhäuser, Boston Basel Berlin, 1993.


    M. Di Cristo and L. Rondi, Examples of exponential instability for inverse inclusion and scattering problems, Inverse Problems, 19 (2003), 685-701.doi: 10.1088/0266-5611/19/3/313.


    D. C. Dobson and F. Santosa, An image-enhancement technique for electrical impedance tomography, Inverse Problems, 10 (1994), 317-334.doi: 10.1088/0266-5611/10/2/008.


    H. W. Engl, M. Hanke and A. Neubauer, "Regularization of Inverse Problems,'' Kluwer Academic Publishers, Dordrecht Boston London, 1996.


    T. Gallouet and A. Monier, On the regularity of solutions to elliptic equations, Rend. Mat. Appl. (7), 19 (1999), 471-488.


    V. Isakov, On uniqueness of recovery of a discontinuous conductivity coefficient, Comm. Pure Appl. Math., 41 (1988), 865-877.doi: 10.1002/cpa.3160410702.


    R. V. Kohn and M. Vogelius, Determining conductivity by boundary measurements II. Interior results, Comm. Pure Appl. Math., 38 (1985), 643-667.doi: 10.1002/cpa.3160380513.


    A. Lechleiter and A. Rieder, Newton regularizations for impedance tomography: a numerical study, Inverse Problems, 22 (2006), 1967-1987.doi: 10.1088/0266-5611/22/6/004.


    N. G. Meyers, An $L^p$-estimate for the gradient of solutions of second order elliptic divergence equations, Ann. Scuola Norm. Sup. Pisa (3), 17 (1963), 189-206.


    D. Mumford and J. Shah, Optimal approximations by piecewise smooth functions and associated variational problems, Comm. Pure Appl. Math., 42 (1989), 577-685.doi: 10.1002/cpa.3160420503.


    L. Rondi, A variational approach to the reconstruction of cracks by boundary measurements, J. Math. Pures Appl. (9), 87 (2007), 324-342.doi: 10.1016/j.matpur.2007.01.007.


    L. Rondi and F. Santosa, Enhanced electrical impedance tomography via the Mumford-Shah functional, ESAIM Control Optim. Calc. Var., 6 (2001), 517-538.doi: 10.1051/cocv:2001121.


    E. Somersalo, M. Cheney and D. Isaacson, Existence and uniqueness for electrode models for electric current computed tomography, SIAM J. Appl. Math., 52 (1992), 1023-1040.doi: 10.1137/0152060.


    J. Sylvester, An anisotropic inverse boundary value problem, Comm. Pure Appl. Math., 43 (1990), 201-232.doi: 10.1002/cpa.3160430203.


    V. V. Vasin, Some tendencies in the Tikhonov regularization of ill-posed problems, J. Inverse Ill-Posed Probl., 14 (2006), 813-840.doi: 10.1515/156939406779768328.


    V. V. Vasin, Some approaches to reconstruction of nonsmooth solutions of linear ill-posed problems, J. Inverse Ill-Posed Probl., 15 (2007), 625-640.doi: 10.1515/jiip.2007.035.

  • 加载中

Article Metrics

HTML views() PDF downloads(97) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint